# SDR SWIA200211075

- Difficulty date: July 18, 2002
- Submitted: July 30, 2002
- Operation: Air carrier
- Aircraft: N235SW
- Make and model: Emb EMB-120ER
- Aircraft serial: 120310
- Aircraft time: 15,378 hours, 21,964 cycles
- Engine: Pwa PW118A
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Defective
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WHILE ON THE GROUND WITH APU ON, SMELLED STRONG SMOKE FROM AFT GALLEY AREA (NO VISUAL SMOKE).  SMELLED LIKE BURNING PLASTIC.  SMELL ISOLATED TO GALLEY LIGHT WHICH HAD APPARENTLY BURNED OUT.  REMOVED AND REPLACED BALLAST WITH SERVICEABLE UNIT.  OPS CHECK GOOD.  WHILE ON GROUND WITH APU RUNNING, BURNED WIRE SMELL AND WHITE SMOKE SEEN COMING FROM GALLEY AREA.  REPLACED AFT GALLEY LIGHT REACTOR.
